Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 102, NWS Tallahassee, FL

October 28, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 28, 2008, 2:08 PM CDT for 16 counties in Florida. It took effect at Oct 29, 2008, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 2:08 PM CDT (19:08 UTC)
In effect from
Oct 29, 2008, 11:00 AM CDT
Expired
Oct 29, 2008, 6:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 281908
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT TUE OCT 28 2008

...RED FLAG WARNING IN EFFECT ACROSS THE EASTERN FLORIDA PANHANDLE
AND THE BIG BEND UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO
LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FROM NOON EDT
/11 AM CDT/ TO 7 PM EDT /6 PM CDT/ DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE OVER THE
AREA THROUGH THE END OF THE WEEK. RED FLAG CONDITIONS ARE EXPECTED
EACH AFTERNOON THROUGH THURSDAY ACROSS THE FLORIDA ZONES DUE TO
LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS. KBDI
VALUES IN SOUTHEAST ALABAMA AND LOWER WIND SPEEDS IN SOUTH GEORGIA
WILL PREVENT RED FLAG CRITERIA FROM BEING REACHED. SIGNIFICANT
MOISTENING OF THE AIRMASS IS NOT EXPECTED UNTIL LATE IN THE
UPCOMING WEEKEND.

FLZ007-009>019-026>029-034-290000-
/O.UPG.KTAE.FW.A.0086.081029T1600Z-081029T2300Z/
/O.NEW.KTAE.FW.W.0102.081029T1600Z-081029T2300Z/
/O.NEW.KTAE.FW.A.0087.081030T1600Z-081030T2200Z/
/O.CON.KTAE.FW.W.0101.000000T0000Z-081029T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
308 PM EDT TUE OCT 28 2008 /208 PM CDT TUE OCT 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 7 PM
EDT /6 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
3 follow-up statements
000 
WWUS82 KTAE 290146
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 PM EDT TUE OCT 28 2008

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FROM NOON EDT
/11 AM CDT/ TO 7 PM EDT /6 PM CDT/ DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY AND HIGH DISPERSIONS...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE OVER THE
AREA THROUGH THE END OF THE WEEK. RED FLAG CONDITIONS ARE
EXPECTED EACH AFTERNOON THROUGH THURSDAY ACROSS THE FLORIDA ZONES
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH
DISPERSIONS. KBDI VALUES IN SOUTHEAST ALABAMA AND LOWER WIND
SPEEDS IN SOUTH GEORGIA WILL PREVENT RED FLAG CRITERIA FROM BEING
REACHED. SIGNIFICANT MOISTENING OF THE AIRMASS IS NOT EXPECTED
UNTIL LATE IN THE UPCOMING WEEKEND.

FLZ007-009>019-026>029-034-290830-
/O.CON.KTAE.FW.W.0102.081029T1600Z-081029T2300Z/
/O.CON.KTAE.FW.A.0087.081030T1600Z-081030T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
946 PM EDT TUE OCT 28 2008 /846 PM CDT TUE OCT 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 7 PM EDT /6 PM CDT/ WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 7 PM EDT /6 PM CDT/ WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT THURSDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BARRY
000 
WWUS82 KTAE 290921
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 AM EDT WED OCT 29 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR ALL OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO MOVE EAST ALONG THE
NORTHERN GULF COAST TODAY AND THEN PASS OFF TO THE NORTHEAST
DURING THE DAY ON THURSDAY. A CONTINUED VERY DRY LOW LEVEL AIRMASS
WILL COMBINE WITH TEMPERATURES IN THE 60S THIS AFTERNOON AND UPPER
60S TO AROUND 70 ON THURSDAY TO PRODUCE LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT ACROSS A LARGE PORTION OF THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND EACH AFTERNOON AND 
EARLY EVENING. WITH HIGH PRESSURE IN THE VICINITY BOTH TODAY AND
THURSDAY...WINDS WILL NOT BE AS GUSTY AS WAS SEEN ON TUESDAY. VERY
LOW RELATIVE HUMIDITY VALUES ARE LIKELY BOTH THIS AFTERNOON AND
THURSDAY AFTERNOON ACROSS OUR SOUTHEAST ALABAMA AND SOUTHERN
GEORGIA ZONES AS WELL...HOWEVER THE LIGHTER WINDS WILL FALL BELOW
CRITICAL LEVELS FOR BOTH STATES PREVENTING RED FLAG CONDITIONS
FROM BEING REACHED. 

FLZ007-009>019-026>029-034-292000-
/O.UPG.KTAE.FW.A.0087.081030T1600Z-081030T2200Z/
/O.NEW.KTAE.FW.W.0103.081030T1700Z-081030T2300Z/
/O.CON.KTAE.FW.W.0102.081029T1600Z-081029T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
521 AM EDT WED OCT 29 2008 /421 AM CDT WED OCT 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING...
...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED
FLAG WARNING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/
THIS EVENING DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM
EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
000 
WWUS82 KTAE 291915
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT WED OCT 29 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW
35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE OVER THE
AREA THROUGH THE END OF THE WEEK. RED FLAG CONDITIONS ARE EXPECTED
THROUGH THE REMAINDER OF THE AFTERNOON TODAY AND THURSDAY
AFTERNOON ACROSS THE FLORIDA ZONES DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY. KBDI VALUES IN SOUTHEAST ALABAMA AND LOWER WIND
SPEEDS IN SOUTH GEORGIA WILL PREVENT RED FLAG CRITERIA FROM BEING
REACHED. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS THROUGH
FRIDAY. ALTHOUGH HUMIDITIES WILL REACH 35 PERCENT ACROSS THE
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE
FRIDAY...DURATIONS WILL BE LIMITED.

FLZ007-009>019-026>029-034-300000-
/O.CON.KTAE.FW.W.0102.000000T0000Z-081029T2300Z/
/O.CON.KTAE.FW.W.0103.081030T1700Z-081030T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
315 PM EDT WED OCT 29 2008 /215 PM CDT WED OCT 29 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/
TO 7 PM EDT /6 PM CDT/ THURSDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 28, 8:23 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Oct 28, 8:23 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT TUE OCT 28 2008

.DISCUSSION...
THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE
BUILDING ACROSS THE SOUTHEAST...WITH CLEAR SKIES AND UNUSUALLY
COLD TEMPERATURES FOR THIS TIME OF YEAR. IN FACT...HIGH
TEMPERATURES WILL ONLY REACH THE UPPER 50S TO LOWER 60S THIS
AFTERNOON...WHICH IS BELOW AVERAGE FOR JANUARY. WITH THE SURFACE
RIDGE BUILDING ACROSS OUR AREA AND THE CONSENSUS OF GUIDANCE
FORECASTING FREEZING TEMPERATURES FOR OUR NORMALLY COLDER INLAND
SITES...WE WILL ISSUE A FREEZE WARNING FOR PORTIONS OF OUR AREA
THIS AFTERNOON. THE LATEST BUOY OBSERVATIONS AND RUC FORECAST
WINDS INDICATE THAT SMALL CRAFT ADVISORY CONDITIONS MAY LINGER
INTO THE EVENING...SO WE EXTENDED THE ADVISORY UNTIL 03 UTC.
ALTHOUGH IT WILL REMAIN BREEZY TODAY...WE EXPECT THE FREQUENCY OF
WIND GUSTS TO REMAIN JUST BELOW LAKE WIND ADVISORY LEVELS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE FORECAST
PERIOD AS STRONG HIGH PRESSURE BUILDS INTO THE AREA. WINDS DURING
THE AFTERNOON WITH BE AROUND 15KT WITH GUSTS TO NEAR 25KT. THESE
WINDS WILL GRADUALLY DIMINISH TONIGHT AND WEDNESDAY AS THE RIDGE
AXIS MOVES OVER THE LOCAL AREA.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
     CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
     FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

AVIATION...GIBBS
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Oct 28, 5:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE OCT 28 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-291000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT TUE OCT 28 2008 /500 AM CDT TUE OCT 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS
THROUGH EARLY THIS AFTERNOON...

...RED FLAG WARNING IN EFFECT FOR ALL FLORIDA ZONES FROM LATE THIS
MORNING THROUGH SUNSET...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY WEDNESDAY
MORNING...

.DAY ONE...TODAY AND TONIGHT...

MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION TODAY IN THE
COLD FRONTAL PASSAGE ON MONDAY. AFTERNOON TEMPERATURES WILL ONLY
WARM INTO THE UPPER 50S TO LOWER 60S DESPITE FULL SUNSHINE. IT WILL
FEEL BRISK WITH NORTHWESTERLY WINDS 10 TO 15 MPH AND GUSTY. STRONG
OFFSHORE WINDS OVER THE OPEN GULF WATERS THIS MORNING WILL CREATE
HAZARDS FOR AREA BOATERS...THEN IMPROVE THIS AFTERNOON AS WINDS AND
SEAS GRADUALLY SUBSIDE. THE DRY AIR MASS WILL ENHANCE THE SPREAD OF
WILDFIRES...ESPECIALLY OVER THE FLORIDA PANHANDLE AND BIG BEND.
AS A CANADIAN HIGH PRESSURE SYSTEM APPROACHES FROM THE WEST
TONIGHT...WINDS WILL BECOME LIGHT. CLEAR SKIES AND THE DRY AIR MASS
WILL CAUSE TEMPERATURES TO PLUMMET QUICKLY...WITH READINGS NEAR
FREEZING BY WEDNESDAY MORNING...ESPECIALLY OVER INLAND RURAL AREAS.
PATCHY FROSTY WILL ALSO BE POSSIBLE IN THE NORMALLY COLDER
UNPROTECTED AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED. THE DRY AIR MASS WILL ENHANCE THE
SPREAD OF WILDFIRES THROUGH FRIDAY BEFORE MOISTURE GRADUALLY
INCREASES THIS WEEKEND. TEMPERATURES WILL SLOWLY MODERATE TO NORMAL
LEVELS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:15 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more11 hr
Oct 28, 1:23 PM CDTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more18 hr
Oct 28, 2:08 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.